MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT

ANGIODYNAMICS, INC. ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Model Number 45753
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Infiltration into Tissue (1931)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a mini stick max coaxial microintroducer kit 4fr.The mini stick max kit (21g needle, 0.018" micro wire) used for the initial access to the right internal jugular (rij) using sonographic flouroscope guidance and local anesthesia.When advancing the guidewire, resistance was met and it was noted the wire was likely entrapped in the vessel intima.The wire and the needle were withdrawn as one unit, however, during withdrawal, the distal end of the wire (1mm) remained stuck inside of the subcutaneous (sq) tissue.There was no evidence of vessel injury.During the wire removal attempt, the distal end of the wire was stripped.With assistance from a second proceduralist, they were able to remove the majority of the wire.There was a retained fragment visualized in the sq tissue under flouroscopy, which was retrieved with forceps after making a small skin incision and blunt dissection of the sq tissue.Another needle and a 0.35"jwire were used for access and an introducer sheath and pulmonary artery (pa) catheter were placed without further complications.
 
Additional Manufacturer Narrative
The customer's reported complaint description of guidewire tip (unraveled and) detached during use was not confirmed since no complaint sample was returned.Without receiving the complaint sample for evaluation, we are unable to definitively determine a root cause for this incident.A 0.035" guidewire was returned but this is not the guidewire provided in the introducer kit manufactured by angiodynamics.The 0.018" guidewire device is supplied to angiodynamics by the supplier/manufacturer (b)(4).No scar or supplier notification is required to be sent at this time since no guidewire complaint sample was returned for evaluation and no other reported complaints for the guidewire lots in question for this guidewire tip detached issue (no specific lot reported so reviewed two potential lots).Potential root cause for a guidewire tip detached failure mode is handling damage during use, i.E.End user pulling guidewire back against needle.This is cautioned in the device dfu.There were two reported potential packaging lots (5846852 or 5849034) for item number h965457531, they had the following assembly/accessory/component devices packaged in them: packaging lot 5846852: guidewire nitinol.018 x 45cm item number 10610018, lot(s) 721460, 721462 packaging lot 5849034: guidewire nitinol.018 x 45cm item number 10610018, lot(s) 722102, 722104.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: direction for use (item number 16600601-01) is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with its labeling.Adverse events guidewire shearing, fracture or embolization operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key23708330
Report Number1317056-2025-00329
Device Sequence Number16132538
Product Code DRE
UDI-Device IdentifierH965457530
UDI-PublicH965457530
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown